# SDR Y2PA96020

- Difficulty date: May 30, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N823AA
- Make and model: Amd FALCOND
- Aircraft serial: 228
- Engine: Ge CF7002D2
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Scavenge Pump
- Part number: 4003T54P01
- Condition: Failed
- Location: Lt Eng
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, E, F

## Discrepancy

YIP - AFTER T/O AT 13,000, CREW OBSERVED LT OIL PRESS WARN LT FLASH.  CHECKING OIL PRESS GAUGE SHOWED LESS THAN 25 PSI.  A/C RETURNED TO YIP.  ENG WAS SHUTDOWN AND ON CLEARING THE RUNWAY THE TWR REPORTED SMOKE AND SOME FLAMES.  THE ENG WAS MOTORED, FLAMES WENT OUT BUT SMOKE CONTINUED.  RELEASED BOTH FIRE BOTTLES TO THE LEFT ENG.  REQUESTED FIRE RESCUE.  A/C TAXIED TO USA JET RAMP.  FIRE RESCUE ASSIST WAS NOT NEEDED.  NO EMERG DECLARED IN FLT.  TEAR DOWN REVEALED NR 5 SUMP FILLED WITH OIL.  ALL OIL RETURN TUBES CLEAR, NO OBSTRUCTIONS TO HINDER OIL FLOW.  NR 5 SCAVENGE PUMP NOT RETURNING OIL.  TEST OF PUMP BY GE STROTHER, AT ROOM TEMP, SHOWED NORM OP.  SUSPECT NR 5 SCAVENGE PUMP FAILURE AT ENG OPERATING TEMP.
